Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had IVC filter installed, kidney and chest pain. Can IVC installation have complications with kidney?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 2001
Answered : 118 Questions
Question
I HAD AN IVC FILTER INSTALLED 4 DAYS AGO...RIGHT KIDNEY PAIN SHARP STARTING RIGHT AFTER PROCEDURE...IT IS GETTING WORSE AS IS MY LEFT CHEST....I FEEL THERE IS A CONNECTION WITH THE KIDNEY PAIN AND THE IVC FILTER...CHEST PAIN IS REOCCURRING JUST WORST.....CAN IVC INSTALLED HAVE COMPLICATIONS W/ KIDNEY BECAUSE...IT IS NOT GETTING BETTER...I KEEP FEELING LIKE MY HEAD IS A BIT CLOUDY AS PAIN INCREASES...I ALSO AM SHAKING FROM MUSCLES TWITCHING ALL OVER.....NO FEVER..NO REAL URINATION BUT I HAVE NOT BEEN HYDRATING DO TO SPASMS IN STOMACH PAIN..ALSO LAST WEEK
Posted Mon, 21 May 2012 in Kidney Conditions
 
 
Answered by Dr. Avinash Ignatius 6 hours later
Dear XXXXXXX,

An IVC filter is usually placed to prevent blood clots from your legs reaching the lungs. After an IVC filter you would also be on blood thinners.

The pain on the right side could also be due to thrombo-embolic causes and a pain due to a lesion in the lower part of the lungs can easily mimic pain in kidneys

However it is important to check whether any clot has developed in the IVC filter which may extend to the renal vein causing pain. This can be checked by a doppler ultrasound.

The feeling of cloudiness could be due to some painkillers.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor